MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER (INTRODUCER)
Model Number KIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Medical Device Problem Codes Nonstandard Device (1420); Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2025, a 62-year-old woman arrived in cardiogenic shock with a measured ph 6.99 and a lactate level of twenty millimoles per liter, indicating a critical clinical condition.During preparation for placement of an impella cp device for hemodynamic support, it was noted that the sealed device packaging box contained an incorrect sheath.Specifically, a 23 french sheath intended for right-sided circulatory support was found instead of the required femoral arterial sheath.An additional packaging box was opened to obtain the correct femoral sheath, which resulted in a delay in initiation of device support.The event is being conservatively reported as a patient death; however, the patient¿s underlying critical condition is believed to be the most likely cause of the outcome.
 
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
B1 and b2: added death and death date, this was omitted in the initial report in error.B1: added product malfunction.H1: added death.H6: added code f02.H6: per a review of the complaint record, omitted code a0207 and added code a020102.
 
Additional Manufacturer Narrative
Defective component: the cause of defective component cannot be determined since no product was returned and insufficient clinical details were provided.

Brand Name
KIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24370878
Report Number1220648-2026-03384
Device Sequence Number13211255
Product Code DYB
UDI-Device Identifier00813502013269
UDI-Public(01)00813502013269(11)250407(10)S9707083
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Device Catalogue Number0052-3046
Device Lot NumberS9707083
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/01/2025
06/08/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date04/30/2026
06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceWhite